Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
miswil

Two years after two courses of Accutane...Lasers?

Hi all, I've been doing this so long (discussing and stressing about my skin) and it's nice yet sad to see others going through pain that only we understand. I am a 26-year-old female, and I've been doing the dermatologist's "trial-and-error" thing since I was 14. My skin is not extremely bad, I am just a perfectionist who won't settle.

My question ... I have had two separate courses of Accutane with great results for about 6 months following the end of the treatment. Then it's just back to same old, same old. I refuse to go back on Accutane ever again after losing my hair and developing depression and anxiety disorder along with bulimia. I work hard at being healthy, and I am wondering about the newest "cure" out there which I read in a medical magazine: lasers. Suppossedly, this treatment is without side-effects, immediate, and permanent. I hope more permanent than Accutane is said to be. Anyway, anyone have any info? Appreciate your time.

- Miswil

Share this post


Link to post
Share on other sites

I think your talking about smoothbeam. It is supposedly with no side effects but i think it only lasts 6 months to a year. The only downside is price, ive seen it from 600 to 1500 for 4 treatments of the face.

Share this post


Link to post
Share on other sites

expensive! thanks for the reply. I asked my doctor and he poo-pooed it. I think that's because it wasn't his idea. Anyway, I read that it was originally for varicose veins, but is now just starting to get popular in major cities like LA and NYC. They love it because it also stops the excessive oil production (which I have and is annoying). I'm going to persue it if I can.

Share this post


Link to post
Share on other sites

Yea im thinking about looking into it too. Im sure your derm is doing what he thinks is best for you but he may not know much about this or something.

Share this post


Link to post
Share on other sites

Also i think the price may be worth it if it can stop you from having to take accutane again.

Share this post


Link to post
Share on other sites

if you go to General Acne section in the Clearskin4me.com forum, I posted a VERY informative article about Smoothbeam, Clearlight, etc. a while back. Just search through the sight, you'll find it! :-/

Share this post


Link to post
Share on other sites

sure! Well, with my first treatment, I started noticing hair getting stuck around my fingers as I washed my hair each night. This was the third month of my six month treatment. After that, I really started paying attention because before this, I was just irritated by my peeling lips. (and my family was irritated by my mood swings) I noticed more and more hair coming out in my brush and in the shower, but my skin looked great so what did I care. I chose my skin over my hair because my doctor said my hair would grow back after stopping the drug.

By the end of the six months, I was very happy with my clear, non-oily face. Then . . . a few months later the oil came back full force, and a month after that so did the acne. I decided to go through another treatment as "a second treatment raises the probability of permanent results". Six months after the end of my first treatment, I began my second. I started losing hair immediately this time. THe little spikes of regrowth from the last treatment started sticking out more. But I kept going because I wanted that clear skin more that life itself almost.

One day I woke up tried to put my hair in a barrett and realized there wasn't enough to leave down if I put any up. I sat down and cried. I had been in denial. I'd been anxious and depressed for months, and finally started hearing what my family was telling me. I wasn't doing things I used to enjoy, I became obsessed with routines throughout the day. I was miserable. So in my fourth month, I quit Accutane, went to my doctor, and was diagnosed with drug-induced depression and anxiety disorder. My hair started growing back about a month after I stopped the drug. But VERY slowly. ANd boy does it take a long time for those little spikes to get long enough to not stick straight out!. TOday, two years later, My hair has grown back but is nowhere near the fullness it used to be. ALso, it is very, very fine. And my skin did not stay clear either.

I've heard so many great stories with Accutane, and only a few horror stories (my best friend became suddenly suicidal one day and her parents rushed her to the doctor where she was diagnosed with severe drug induced depression.) Even so, and this is callus and idiotic to think, but her skin is very clear for the four months she did make it on the drug. She feels it was worth it. I feel that I am an anomaly since it didn't work on me after two times, but I have spent a lot of time reading message boards of people on accutane and many, many of these people have been on five or even six treatments of accutane with no lasting results. I don't know how they can do it. No wonder more and more suicide cases are being reported.

Really though, I think as long as you are cautious of what is happening to your body and are aware of the potential side effects, you will be fine. And to me, its is definately worth a try. Good luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×